# SDR 95ZZZX2725

- Difficulty date: May 18, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N734XC
- Make and model: Cessna 172N
- Aircraft serial: 17269188
- Engine: Lyc O320H2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Retain Stud
- Condition: Backed Out
- Location: Nr 4 Cyl Rocker
- Part time: 1,100 hours
- Stage of operation: CR
- Nature of condition: E, R, K
- Precautionary procedure: A

## Discrepancy

AFTER APPROXIMATELY 5 MINUTES IN CRUISE FLIGHT, THE PILOT REPORT A LOSS OF ENGINE POWER AND A SEVERE ROUGHNESS AND AN AIRPORT LANDING WAS MADE WITHOUT INCIDENT.  INVESTIGATION REVEALED NR 4 CYLINDER INTAKE VALVE PUSH ROD AND SHROUD WERE BURNED AND LEAKING OIL.  THE EXHAUST VALVE RETAIN STUD FOR THE FULCRUM AND ROCKER ARM HAD BACKED OUT APPROXIMATELY 5 THREADS; THUS, CREATING EXCESSIVE VALVE CLEARANCE.  THE OTHER 3 CYLINDERS WERE INSPECTED AND THIS CONDITION OF THE ROCKER ASSY RETAIN STUD ALSO EXSISTED ON NR 2 CYLINDER.
